Jump to content

ElizaT


ElizaT

Recommended Posts

Hi ,

 

My name is Eliza and I have stopped Effexor since end 2010 (30/12) - in a "cold turkey" manner (37,5mg). I had a lot of symptoms but now is very difficult because I'm very tired (after lunch for exemple I'm out of system for 3 hours ...) I have a lot of panic crises because of my actual state , I'm very emotional , I don't tolerate the stress , it ios very difficult to work ..; I would like to know if this fatigue could be a rest of "cold tukey" effexor stop , or a symptom of a new depression , or something else? Does someone had something similar ?

 

Thank you !

Link to comment
  • Administrator

Hello, Eliza --

 

Welcome to this community. Yes, many of us have had symptoms similar to those you describe. We have found that these symptoms gradually change and fade. The healing of the nervous system can take many months.

 

This forces many of us to slow down, have patience, and to take care of ourselves in new ways.

 

In the meantime, please add your questions and your voice to our community.

 

Are you finding your symptoms are worse in the morning? How is your sleep? Are you sensitive to light?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Welcome, Eliza! From what I've seen, cold turkey is harder in the beginning than if you do a slow taper. But, eventually, it does get better. All of your symptoms are typical for withdrawal from Effexor, regardless of whether you did cold turkey or slow taper.

 

One thought about lunch -- In early withdrawal, I would have a big drop in mood after eating breakfast, no matter what I ate (protein, grain). So, I started dividing my breakfast into two half-size servings and ate them an hour apart. That seemed to work, and I no longer had the big post-meal emotional /energetic collapse.

 

You could also experiment with different foods. Many people are very sensitive to foods in withdrawal and have to make adjustments in what they eat.

 

You will definitely feel better. Your body is healing. Everyone recovers. There are more ideas that might be helpful in the "What Helps" section here. :)

1996-97 - Paxil x 9 months, tapered, suffered 8 months withdrawal but didn't know it was withdrawal, so...

1998-2001 - Zoloft, tapered, again unwittingly went into withdrawal, so...

2002-03 - Paxil x 20 months, developed severe headaches, so...

Sep 03 - May 05 - Paxil taper took 20 months, severe physical, moderate psychological symptoms

Sep 03 - Jun 05 - took Prozac to help with Paxil taper - not recommended

Jul 05 to date - post-taper, severe psychological, moderate physical symptoms, improving very slowly

Link to comment

thank you for your answers. I will try to eat less at lunch ;-) Today I tried a deca, horror, my body began to shake nervously ...

I have days and days ... I observed, since stopping effexor, 3 "crises", and every time I started from beginning with symptoms. After a heavy cold (3 weeks ago) I fell at the beginning of symptoms. Currently I am sensitive to the passage light / black and the other hand, I support the computer medium (with glasses), rapid eye movement I feel dizzy ... From 6 months to stop ... is this normal? I was at a low dose the past 2 years (37.5 mg) and above (stop missed) to 75 mg ...

Link to comment
  • Administrator

thank you for your answers. I will try to eat less at lunch ;-) Today I tried a deca, horror, my body began to shake nervously ...

You may wish to taper off caffeine, also, because it can make you nervous when your system is sensitized by withdrawal.

I have days and days ... I observed, since stopping effexor, 3 "crises", and every time I started from beginning with symptoms. After a heavy cold (3 weeks ago) I fell at the beginning of symptoms. Currently I am sensitive to the passage light / black and the other hand, I support the computer medium (with glasses), rapid eye movement I feel dizzy ... From 6 months to stop ... is this normal? I was at a low dose the past 2 years (37.5 mg) and above (stop missed) to 75 mg ...

 

Many people suffer dizziness as a withdrawal symptom, also light sensitivity, and surges of anxiety or panic.

 

You may wish to wear dark glasses more often, even indoors, and when you work at the computer. Your eyes are taking in light, the stimulation goes to your nervous system and increases anxiety.

 

Unfortunately, some people suffer withdrawal symptoms for many months after stopping an antidepressant. This is something doctors don't want to know about. Some Italian researchers are gathering patient reports, see Researchers seek prolonged antidepressant withdrawal cases: Major journal articles are underway Reports may be in English, French, Spanish, or Italian.

 

We have many suggestions in the Symptoms and what helps forum to reduce symptoms and cope with withdrawal syndrome as we recover.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • 1 month later...

hi ,

 

7 months after the effexor CT, I'm dizzy all the time, feeling of having drunk too much, I also have brain "zapp" frsometime I feel off balance, it hurts to the head. Do you think it' s the symptoms of CT ? Note that I never had such symptoms before taking effexor ..

 

Thank you!

Link to comment

Hi ,

 

7 months after the effexor CT, I'm dizzy all the time, feeling of having drunk too much, I also have brain "zapp" sometime I feel off balance, it hurts to the head. I dont know how long this symptom will take to go away ??

Link to comment

Hi! I personally don't have these symptoms, plus I am new to the world of AD withdrawal. However, I can tell you the symptoms which you mention are very frequent in withdrawal issues and affect a lot of people dealing with them.

 

I am saddened by the sufferig you are going through. But I can tell you, it can't get but better.

 

I wish you recovered soon :)

First AD -sertraline- in 2007at the age of 13 because of child abuse

2009-2013: intricate story of multiple wds, meds and cts, gradually became a living mess

Feb 2013: last CT from a cocktail of four drugs, symptoms are relenting but witness a constant sharpening of the brain

 

Link to comment
  • Administrator

There is only one condition that produces brain zaps, and that is antidepressant withdrawal syndrome.

 

Hang in there, ElizaT, the rest of your symptoms are probably withdrawal as well.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • 6 years later...
On 6/21/2011 at 10:35 PM, Healing said:

Welcome, Eliza! From what I've seen, cold turkey is harder in the beginning than if you do a slow taper. But, eventually, it does get better. All of your symptoms are typical for withdrawal from Effexor, regardless of whether you did cold turkey or slow taper.

 

One thought about lunch -- In early withdrawal, I would have a big drop in mood after eating breakfast, no matter what I ate (protein, grain). So, I started dividing my breakfast into two half-size servings and ate them an hour apart. That seemed to work, and I no longer had the big post-meal emotional /energetic collapse.

 

You could also experiment with different foods. Many people are very sensitive to foods in withdrawal and have to make adjustments in what they eat.

 

You will definitely feel better. Your body is healing. Everyone recovers. There are more ideas that might be helpful in the "What Helps" section here. :)

Hi Healing, 

 

I know that it's been years since you wrote this response. But I was wondering how you can definitively say that "everyone recovers"? I really need some evidence that this true, I'm really struggling right now. I know that you can't speak to a timeline where everyone is recovered. But have you noticed in all of your time on this site that most people turn the corner around a year after starting into withdrawal? Any feedback is appreciated. And even though I really don't want to know the answer to this question, do you think it's possible for us not to heal?

  1. Started Wellbutrin 75 mg IR the end of 2015.
  2. Tried quitting cold turkey in June 30th- July 3rd 2017.
  3. Had severe withdrawals.
  4. Was placed on Wellbutrin 100mg SR so I could taper without withdrawal.
  5. Stabilized on 100mg SR for most of the month of July.
  6. Started tapering on July 17th,  2017.
  7. Completed taper on August 8th, 2017.
  8. Currently experiencing severe withdrawal.
  • Symptoms- Currently experiencing anhedonia, depersonalization/derealization, concentration/memory issues, chronic congestion, chronic dry eyes, dry skin, dislocated TMJ joint from teeth grinding during C/T withdrawal, waves of depression, anxiety, nausea, morning cortisol spikes, insomnia, agitation, food sensitivities, no tolerance for caffeine and chronic fatigue, burning muscle pain in upper and lower back and occasional tinninitus.
  • Supplements- Omega-3 fish oil supplement twice daily, 100 mg of magnesium once daily. 
Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy